North Dakota, 2005Tornado in North Dakota, June 1, 2005
June 1, 2005 · NWS BIS · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 1, 2:10 PM CST, 5 hours 23 minutes earlier.
Area forecast discussion, Jun 1, 2:10 PM CST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT WED JUN 1 2005
.SHORT TERM...
TONIGHT THROUGH FRIDAY NIGHT...
CONCERNS WILL BE STRONG/SEVERE THUNDERSTORMS AND POTENTIAL FOR HEAVY
RAINFALL TONIGHT.
UPPER LOW OVER SASKATCHEWAN WILL LIFT NORTHWARD TONIGHT. LOW LEVEL
JET OF 25 TO 35 KTS ENHANCING LOW LEVEL MOISTURE ACROSS CENTRAL ND
WITH OVERRUNNING ACROSS WEAK WARM FRONTAL BOUNDARY IN SRN ND. STRONG
DYNAMIC SITUATION WITH STEEP LAPS RATES LIKELY AS TEMPS HAVE RISEN
CLOSE TO 80 ACROSS SOUTH CENTRAL ND. MODELS CURRENTLY SHOW A
NORTHEAST TO SOUTHWEST PRECIP FORECAST AND THAT LOOKS GOOD
CONSIDERING POSITION OF UPPER LEVEL JET AND ITS DIFFLUENT REGION.
WILL KEEP HIGH HIGH PROBABILITIES ACROSS THE SOUTHWEST AND NORTH
WITH THE THREAT OF SEVERE WEATHER...AND HEAVY RAIN. THE FOCUS FOR
SEVERE WEATHER AND HEAVY RAIN WILL MOVE EAST OF THE FORECAST AREA BY
THURSDAY MORNING...BUT WILL KEEP A SMALL CHANCE OF SHOWERS AND
THUNDERSTORMS GOING AS COLD AIR ALOFT WILL ENHANCE LAPSE RATES NORTH
BUT SUBSIDENCE HINDERS CONVECTION ACROSS THE SOUTH. ACTIVE WEATHER
PATTERN WILL CONTINUE THROUGH THE WEEKEND AS UPPER LEVEL CYCLONIC
FLOW AND COLD AIR MAINTAIN STEEP LAPSE RATES AND INSTABILITY.
.LONG TERM...
SUNDAY THROUGH WEDNESDAY NIGHT...ON SUNDAY AN UPPER LOW AND SURFACE
LOW OVER SOUTHERN MANITOBA LIFTS NORTH GRADUALLY AS AN H500
SHORTWAVE RIDGE BUILDS INTO THE NORTHERN PLAINS. THIS WEAK RIDGE
GIVES WAY TO A LARGE LOW MOVING INTO THE PLAINS FROM THE NORTHWEST
CONUS COAST AND DOMINATES THE WEATHER PATTERN
TUESDAY...WEDNESDAY...AND BEYOND THE LAST DAY OF THE EXTENDED
FORECAST. EXPECT SHOWERS AND THUNDERSTORMS THROUGHOUT THE PERIOD
WITH SEASONAL TEMPERATURES WITH HIGHS MAINLY IN THE 70S.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE
&&
WAA/JV
Hazardous weather outlook, Jun 1, 2:22 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
322 PM CDT WED JUN 1 2005
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-022020-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
322 PM CDT WED JUN 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA BY EARLY
EVENING...THEN CONTINUE INTO THE OVERNIGHT HOURS. SOME OF THE
THUNDERSTORMS MAY BECOME SEVERE WITH VERY LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES. VERY HEAVY RAINFALL MAY ALSO
ACCOMPANY THE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS WILL LIKELY BE NEEDED FROM LATE AFTERNOON THROUGH
THE NIGHTTIME HOURS.
CJS/WAA
In the hours before
Local storm report, Jun 1, 3:14 PM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
414 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 6 S SOURIS 48.82N 100.68W
06/01/2005 0.75 INCH BOTTINEAU ND CO-OP OBSERVER
PENNY SIZE HAIL ALONG WITH HEAVY RAINFALL
&&
CJS/LLPLocal storm report, Jun 1, 6:23 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
723 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FUNNEL CLOUD 1 W GLENBURN 48.51N 101.24W
06/01/2005 RENVILLE ND LAW ENFORCEMENT
REPORTED BY DEPUTY SHERIFF
&&
CJS/LLPLocal storm report, Jun 1, 6:58 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
758 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FUNNEL CLOUD 10 SW MANDAN 46.73N 101.04W
06/01/2005 MORTON ND PUBLIC
SEVERAL FUNNEL CLOUDS OBSERVED
&&
CJS/LLPLocal storm report, Jun 1, 7:19 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
819 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 9 N SELFRIDGE 46.17N 100.92W
06/01/2005 60 MPH SIOUX ND TRAINED SPOTTER
&&
CJS/LLPTornado, Hettinger
- When
- June 1, 7:33 PM CST to 7:50 PM CST
- Where
- Hettinger County, 11 mi S of Mott
- Rating
- F1
- Path length
- 11 mi
- Path width
- 70 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 46.217, -102.317
The tornado destroyed a barn. At one time there were two tornadoes on the ground at the same time from the same thunderstorm cell.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in California, June 1, 20055 injured · $27 million · 1 event
- Damaging Winds and Drought in Texas, June 1 to 30, 2005$60 million · 60 kt wind · 21 events
- Flash Flood in North Dakota, June 1 to 2, 2005$625,000 · 1 event
- Tornado and Hail in Texas, June 1, 2005$300,000 · F0 · 9 events
- Flash Flood in North Dakota, June 1 to 2, 2005$200,000 · 1 event
- Flood in New Mexico, June 1 to 4, 2005$100,000 · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$70,000 · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$60,000 · 1 event
- Tornadoes in Texas, June 1, 2005$35,000 · F0 · 2 events
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Drought in Colorado, June 1 to 30, 200521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451670.